A special issue on Nursing: Current Scenario and Future Development - Articles are invited.

BILATERAL STEROID INDUCED GLAUCOMA IN VERNAL KERATOCONJUNCTIVITIS

Authors:

Int J Med Res Health Sci. |

Authors: Bangal Surekha V, Bankar Mahima S, Bhandari Akshay J, Kalkote Prasad R
Int J Med Res Health Sci.2015;4(1):226-228 |  DOI:10.5958/2319-5886.2015.00038.7

ABSTRACT

Vernal Keratoconjunctivits (VKC) is a bilateral recurrent allergic interstitial conjunctival inflammation with a periodic seasonal incidence and of self limiting nature, mainly affecting the younger population. Patients of VKC on steroid therapy are at higher risk of developing steroid induced glaucoma. Raised intraocular pressure due to steroids typically occurs within few weeks of starting steroid therapy and comes back to normal on immediate stoppage of steroids. A case of steroid induced glaucoma in a 30 years old female with vernal keratoconjunctivitis. She was on topical steroids for 3-4 years. She was incompliant with the instructions to stop steroids. She eventually developed steroid induced glaucoma and glaucomatous optic neuropathy with tunnel vision.

Keywords: Vernal keratoconjunctivitis, Steroids, Secondary glaucoma

International Journal of Medical Research & Health Sciences © 2012-16 [Last updated: July 2016] by AspiringDigital